From London, England:
To be honest, I'm getting really depressed with diabetes lately in general. I'm sick of having injections and I hardly ever test my sugar level simply because it's annoying and leaves my fingers in pieces.
What I am most concerned about is that I have swelling at my injection sites. There is not a lot of swelling, but it is noticeable. The lower half of my stomach and the tops of my arms are swollen. My doctor always tells me to inject in different sites, but no matter what I do, this swelling will not go down. I've tried not injecting in those sites for ages to see any improvements but nothing has changed! I've also tried to burn it off. I do kick boxing and I work out extremely hard but, no matter how much I work, it never goes down. As I'm becoming more muscular, the more this swelling becomes visible! What do I do to get rid of this swelling?
First, you need to tell you doctor about how you are feeling. You are not alone. Lots of kids get tired of diabetes. Your doctor likely can help you to feel better or help you find a counselor or therapist who can assist you.
With respect to the swelling, you are describing a problem we sometimes see...hypertrophy at injection sites. See Dr. Peter Chase's chapter on Drawing Up and Giving Insulin for more information. Your doctor is right: you need to stay away from the swollen sites. It really does usually go away.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.